Posted by Avenarius on April 12, 2012, at 12:41:08
I've been taking 45mg mirtazapine for 3 months and it's been an effective antidepressant for me with just a few manageable side effects:
1. I feel dizzy and stoned for about 3 hrs after taking it.
2. It's been difficult to wake up in the morning.
3. I need adderall so I can function until the grogginess wears off in the afternoon.
Suddenly though, after 3 months, things have changed. I still feel a bit spaced out after taking it, but I wake up feeling very alert - too alert, really - and rather than needing adderall now I now need 1mg klonopin to take the edge off.
This all makes sense considering that mirtazapine boosts norepinephrine, which accounts to the increased alertness. (I feel the same as I felt on high doses of effexor.) I'm just surprised that the morning grogginess has suddenly disappeared.
Have I become desensitized to the antihistamine effects of mirtazapine? That's my theory. Anyone have a similar experience or different theory?